MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D132704
Medical Device Problem Codes Material Puncture/Hole (1504); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device evaluation has been completed.The returned device was visually inspected and it was found reddish material in the pebax, the pebax was inspected under a microscope and a hole was found on it.Per the event, the catheter was tested for stockert compatibility and it was found within specifications.Then per the reported event, a cool flow pump test was performed and the catheter passed specifications.A manufacturing record evaluation was performed, and no internal action related to the reported complaint condition were identified.The customer complaint was not confirmed.The root cause of the damage on pebax cannot be related to the manufacturing process since there is evidence that the device was manufactured in accordance with documented specification and procedures, it could be related to the handling of the device during the procedure, however, this cannot be conclusively determined.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# pc-(b)(4).
 
Event or Problem Description
A patient underwent an ablation procedure with a thermocool® smart touch¿ bi-directional navigation catheter for which biosense webster¿s product analysis lab identified a hole on the pebax.It was initially reported by the customer that after the physician removed the thermocool® smart touch¿ bi-directional navigation catheter from the body, it was noticed that there was char on the tip of the catheter.The thermocool® smart touch¿ bi-directional navigation catheter was replaced with a another thermocool® smart touch¿ bi-directional navigation catheter and the issue resolved.The procedure continued.There was no patient consequence.The customer's reported issue of char was assessed as not mdr reportable.Char is a physical phenomenon of radio frequency energy delivery and can be the normal result of the ablation process.The presence of char on the electrodes does not represent a serious injury in itself, nor is it necessarily the result of device malfunction.On 1/29/2021, the bwi product analysis lab received the complaint device for evaluation.On 2/11/2021, the complaint catheter was inspected and it was found with a reddish material inside the pebax.The pebax was inspected under a microscope and a hole was also found in it.This event was originally considered non-reportable, however, bwi became aware of a reportable malfunction through product analysis on 2/11/2021 and reassessed it as mdr reportable.

Brand Name
THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key11467878
Report Number2029046-2021-00355
Device Sequence Number4510771
Product Code LPB
UDI-Device Identifier10846835009194
UDI-Public10846835009194
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2021
Device Model NumberD132704
Device Catalogue NumberD132704
Device Lot Number30437999M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2021
Initial Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1